MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161935
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Purulent Discharge (1812); Unspecified Infection (1930)
Date of Event 01/13/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Alleged per clinical trial (b)(4): on (b)(6) 2015, the patient underwent an open first-time recurrent midline ventral hernia repair during which a xenmatrix surgical graft was trimmed and placed in underlay fashion, intra-peritoneally using open component separation technique (cst) method and was fixated using maxon sutures.The hernia site wound was noted to be a class ii (clean - contaminated) site.Fascia and full skin closure was achieved using vicryl interrupted stitch and staples.Concomitant procedures included lysis of adhesions, ostomy creation/revision/reversal and mucosa fistula takedown.The patient was discharged on (b)(6) 2015.As reported, the patient diagnosed with surgical site infection (ssi) on (b)(6) 2016 with purulent drainage from the superficial incision, was treated with oral antibiotics which resolved on (b)(6) 2016.Per the study clinician, the reported ae (surgical site infection (ssi)) has been assessed as mild in severity, possibly related to the study device and to the index procedure and has recovered/resolved.The reported ae does not meet the definition of an sae (serious adverse event).
 
Additional Manufacturer Narrative
As reported, post implant of the xenmatrix graft during a procedure that included, lysis of adhesions, ostomy creation/revision/reversal and mucosa fistula takedown ,the patient was diagnosed with a surgical site infection.The clinician has assessed the patient¿s postoperative course of surgical site infection as possibly related to the study device and to the procedure.However, based on the information provided, no conclusion can be made.Infection is a known inherent risk of surgery and is listed as a possible complication in the instructions-for-use (ifu) supplied with the device.Regarding infection, the warnings section of the ifu states, "if an infection develops, it should be treated aggressively." review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot released for distribution in october 2015.Not returned - remains implanted.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15339983
Report Number1213643-2022-00612
Device Sequence Number20588162
Product Code FTM
UDI-Device Identifier00801741031441
UDI-Public(01)00801741031441
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2017
Device Catalogue Number1161935
Device Lot NumberHUZJ1746
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2022
Initial Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight97 KG